Alert archive / Wisconsin / Wind Chill Advisories in 2009
Wind Chill Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Dec 10, 2009, 3:24 PM CST for 19 counties in Wisconsin. It took effect at Dec 10, 2009, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2009, 3:24 PM CST (21:24 UTC)
- In effect from
- Dec 10, 2009, 9:00 PM CST
- Expired
- Dec 11, 2009, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 79 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 102124 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CST THU DEC 10 2009 ...WIND CHILL READINGS DROPPING TONIGHT... .SUBZERO TEMPERATURES COMBINED WITH WEST WINDS WILL PRODUCE WIND CHILL READINGS FROM 20 TO 25 BELOW ZERO FROM LATE EVENING INTO FRIDAY MORNING. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-110530- /O.NEW.KGRB.WC.Y.0007.091211T0300Z-091211T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 324 PM CST THU DEC 10 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. * LOW WIND CHILLS LATE THIS EVENING THROUGH FRIDAY MORNING. * TEMPERATURES TONIGHT DROPPING TO ZERO TO 10 BELOW ZERO COMBINED WITH A WEST WIND OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TH
3 follow-up statements
000 WWUS43 KGRB 110350 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 950 PM CST THU DEC 10 2009 ...DANGEROUS WIND CHILL TEMPERATURES EXPECTED TONIGHT... .SUBZERO TEMPERATURES COMBINED WITH WEST WINDS WILL PRODUCE WIND CHILL READINGS FROM 20 TO 35 BELOW ZERO OVERNIGHT INTO FRIDAY MORNING. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111200- /O.CON.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 950 PM CST THU DEC 10 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * LOW WIND CHILLS OVERNIGHT THROUGH FRIDAY MORNING. * TEMPERATURES DROPPING TO 5 BELOW ZERO TO 15 BELOW ZERO COMBINED WITH A WEST WIND OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES OF 20 TO 35 BELOW ZERO. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
000 WWUS43 KGRB 110946 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST FRI DEC 11 2009 WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111500- /O.CON.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 346 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 TO 25 MINUTES MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JS
000 WWUS43 KGRB 111500 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY CANCELED... .EVEN THOUGH THE WIND CHILL ADVISORY HAS BEEN CANCELLED...WIND CHILL READINGS OF 10 BELOW TO 20 BELOW WILL LINGER MOST OF THE DAY. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111600- /O.CAN.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 900 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. BITTER MORNING WIND CHILLS OF 20 TO 30 BELOW ZERO WILL IMPROVE THIS MORNING BUT WILL STILL LINGER IN THE 10 BELOW TO 20 BELOW RANGE MOST OF THE DAY. $$ TH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 3:12 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 10, 3:12 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CST THU DEC 10 2009 .SHORT TERM...TONIGHT AND FRIDAY. MAIN FOCUS IS THE COMBO OF WINDS AND SUB ZERO TEMPS TONIGHT INTO FRIDAY AND RESULTANT WIND CHILLS. LATEST HOURLY WIND CHILL NUMBERS SUGGEST A WC ADVISORY NEEDED OVER MOST LOCATIONS EXCEPT FOR THE LAKESHORE REGION. THE WIND CHILL OVER MOST LOCATIONS WILL JUST MEET CRITERIA BUT WIDESPREAD ENOUGH FOR THE ISSUANCE. LAKESHORE WILL BE NEAR THE CRITERIA BUT WILL HOLD OFF ON THAT REGION. WEAK S/W WITH WEAK SURFACE TROF NOTED OVER MN AND SPREADING SOME PATCHY MID LEVEL CLOUDS AND ISOLATED FLURRIES OVER MN AND WRN WI LATE THIS AFTERNOON. EXPECT THESE CLOUDS TO PASS OVER THE REST OF THE FORECAST AREA THIS AFTERNOON AND EVENING THEN DIMINISH LATER THIS EVENING AS THE FLOW BECOMES MORE NORTHWEST. SOUTHWEST WINDS AHEAD OF THIS FEATURE WERE TURNING TO THE NORTHWEST IN THE WAKE OF THIS SUBTLE FEATURE SO EXPECT TEMPS TO BEGIN TO FALL AFTER THAT. WILL BE GOING A BIT BELOW GUIDANCE TONIGHT DUE TO CLEARING SKIES OVER FRESH SNOW COVER. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. QUIET WEATHER THROUGH SATURDAY WITH ZONAL FLOW. EXPECT GRAD INCREASE IN TEMPS AS UPPER HEIGHTS INCREASE WITH RETURN FLOW. PATTERN GETS A BIT BUSY AGAIN SATURDAY NIGHT AS A WEAK SHORT WAVE WITH SURFACE LOW PASSES OVER OR NEAR THE AREA SAT NIGHT INTO EARLY SUNDAY. THIS WEAK SHORT WAVE WILL WORK WITH A PERIOD OF ISENT LIFT WITH WAA AT H8 LEVEL OVER THE DEPARTING COLD AIR MASS. WILL RAISE TO HIGH END CHC POPS FOR NOW. PCPN TYPE MAY BE AN ISSUE FOR LATER SUNDAY BUT EXPECT THE PCPN TO END SUNDAY MORNING AS THE MAIN SHORT WAVE SHIFTS TO THE EAST. THEN ATTENTION TURNS WESTERN LOW TYPE SYSTEM FOR MONDAY. TRACK OF THE H8 AND SURFACE LOW APPEARS TO BE OVER NW WI AT THIS TIME SO EXPECT HIGHEST PCPN AMOUNTS OVER NRN MN INTO UPPER MICHIGAN THROUGH MONDAY NIGHT. MAINLY SNOW SHOWERS EXPECTED WITH THIS SYSTEM AS THE COLD FRONT SWEEPS THROUGH. FORECAST SOUNDINGS SUGGEST SOME MIX POTENTIAL OVER EC WI MONDAY. BUT THE MAIN AFFECT WITH THIS SYSTEM WILL BE ANOTHER COLD SHOT AIR BY TUESDAY. THE ECMWF IS A BIT SLOWER WITH THIS EVENT. FOR WEDNESDAY THROUGH THURSDAY MDM RANGE PROGS SETTLE A COLD HIGH PRESSURE SYSTEM OVER THE REGION FOR BELOW NORMAL TEMPERATURES. && .AVIATION...EXPECT MAINLY VFR CONDITIONS TONIGHT INTO FRIDAY. SOME PATCHY MFVR CIGS MAY PASS OVER EARLY THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY FOR WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074. && TDH/ECKBERG
Hazardous weather outlook, Dec 10, 4:18 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 418 AM CST THU DEC 10 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 418 AM CST THU DEC 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF COLD TEMPERATURES AND WEST WINDS WILL PRODUCE WIND CHILLS TO 20 BELOW ZERO ACROSS CENTRAL AND PORTIONS OF EAST- CENTRAL WISCONSIN THIS MORNING. COLDER TEMPERATURES TONIGHT WILL COMBINE WITH WINDS TO PRODUCE WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO ACROSS ALL BUT DOOR COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WIND CHILLS WILL PERSIST INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 418 AM CST THU DEC 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:07 AM CST | Small Craft Advisory | GRB | 35 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.